Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 199, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 7, 2012, 4:05 PM EDT for Butler County, Mercer County, Venango County, Pennsylvania. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 4:05 PM EDT (20:05 UTC)
- Expired
- Sep 7, 2012, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Butler County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 82 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:13 PM EDT | TSTM WND DMG | 1 Sw Barkeyville, PA | TREE BLOWN DOWN INTO POWER LINES NEAR ROUTE 208 AND NUTT ROAD |
| Sep 7, 4:17 PM EDT | TSTM WND DMG | 1 Ene Enterprise, PA | LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 3:22 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
003 WUUS51 KPBZ 072005 SVRPBZ PAC019-085-121-072045- /O.NEW.KPBZ.SV.W.0199.120907T2005Z-120907T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT FRI SEP 7 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA... SOUTHWESTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA... SOUTHEASTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 445 PM EDT * AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF CLINTONVILLE...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLINTONVILLE... KENNERDELL... EAU CLAIRE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4131 7974 4111 7972 4113 8009 4123 8009 TIME...MOT...LOC 2005Z 263DEG 19KT 4118 8002 $$
3 follow-up statements
067
WWUS51 KPBZ 072015
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT FRI SEP 7 2012
PAC019-085-121-072045-
/O.CON.KPBZ.SV.W.0199.000000T0000Z-120907T2045Z/
BUTLER PA-VENANGO PA-MERCER PA-
415 PM EDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR MERCER...VENANGO AND BUTLER COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BARKEYVILLE...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLINTONVILLE... KENNERDELL...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. MOVE INDOORS...PREFERABLY TO A STRONG BUILDING BUT
AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 4113 8005 4121 8004 4128 7982 4112 7982
4112 7995
TIME...MOT...LOC 2015Z 266DEG 11KT 4118 7999
$$
KRAMAR115
WWUS51 KPBZ 072026
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT FRI SEP 7 2012
PAC085-072037-
/O.CAN.KPBZ.SV.W.0199.000000T0000Z-120907T2045Z/
MERCER PA-
426 PM EDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.
LAT...LON 4114 8001 4123 7996 4125 7982 4112 7984
4112 7994
TIME...MOT...LOC 2027Z 273DEG 11KT 4118 7994
$$
PAC019-121-072045-
/O.CON.KPBZ.SV.W.0199.000000T0000Z-120907T2045Z/
BUTLER PA-VENANGO PA-
426 PM EDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR VENANGO AND BUTLER COUNTIES...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BARKEYVILLE...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLINTONVILLE...
LAT...LON 4114 8001 4123 7996 4125 7982 4112 7984
4112 7994
TIME...MOT...LOC 2027Z 273DEG 11KT 4118 7994
$$289
WWUS51 KPBZ 072039
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
439 PM EDT FRI SEP 7 2012
PAC019-121-072049-
/O.EXP.KPBZ.SV.W.0199.000000T0000Z-120907T2045Z/
BUTLER PA-VENANGO PA-
439 PM EDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR VENANGO AND BUTLER COUNTIES
EXPIRES AT 445 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.
LAT...LON 4114 8001 4123 7996 4125 7982 4112 7984
4112 7994
TIME...MOT...LOC 2039Z 273DEG 11KT 4118 7989
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:58 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 7, 1:58 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 158 PM EDT FRI SEP 7 2012 .SYNOPSIS... A DEEP UPPER TROUGH IS POISED TO MOVE SOUTHEASTWARD TOWARD AND OVER THE AREA THROUGH THE WEEKEND. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL START THE WEEKEND...WITH MUCH COOLER CONDITIONS ON TAP FOR THE NEXT SEVERAL DAYS. && .NEAR TERM /THROUGH TONIGHT/... A RELATIVELY WEAK SHORT WAVE TROUGH AND VORT COMBO IS TRACKING OUT OF INDIANA TOWARD WESTERN OHIO THIS AFTERNOON. THE MODELS SEEM TO BE REALLY STRUGGLING WITH THE PLACEMENT OF THIS WAVE AND ITS ASSOCIATED FEATURES...HOWEVER IT IS CLEARLY DISCERNIBLE ON WATER VAPOR IMAGERY. WHILE THIS WAVE IS FAIRLY WEAK...A GOOD DEAL OF INSTABILITY SEEMS TO BE PRESENT AHEAD OF IT. LAPS AND MODEL CAPE VALUES IN THE 2000-3000 J/KG RANGE ARE COMMON OVER CENTRAL OHIO. ADDITIONALLY...0-6 KM BULK SHEAR VALUES RUN UP TOWARD 35 KTS...LIKELY FOCUSING AHEAD OF THE INCOMING VORT. WHILE THE MODELS ARE NOT HANDLING THIS WAVE PARTICULARLY WELL...THERE IS AT LEAST SOME SEMBLANCE OF IT ON THE NAM...RUC/RAP...AND SOME RUNS OF THE HRRR. SYNOPTICALLY...ITS PLACEMENT IS RATHER ODD. THE LARGER SCALE WAVE STILL IS IN THE NORTHERN LAKES AND GIVEN ITS DEEPENING AND DECREASINGLY POSITIVE TILT...HEIGHT FALLS ARE AND WILL CONTINUE TO BE FOR THE NEXT SEVERAL HOURS WELL TO THE WEST AND NORTHWEST OF THIS LEADING WAVE. AS SUCH...THE MODELS REALLY FAIL TO GIVE IT LONGEVITY AS IT MOVES EASTWARD. THE IDEA THE LARGER SCALE MODELS HAVE DOES SEEM TO RING TRUE SYNOPTICALLY...HOWEVER THERE IS A FAIR AMOUNT OF INSTABILITY OVER THE AREA...SO ISOLATED TO SCATTERED THUNDERSTORMS SEEM TO BE THE RULE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING. ADDITIONALLY...WHATEVER REMAINS OF THE LINE CURRENTLY ALONG THE OHIO/INDIANA BORDER LOOKS POISED TO REACH THE ZANESVILLE AREA ROUGHLY 6 OR 7 PM. THIS LINE SEEMS THE MOST LIKELY TO REMAIN ORGANIZED...SO IN ASSOCIATION WITH ITS PASSAGE IS WHERE THE BEST CONCENTRATION OF THUNDERSTORMS WITH GUSTY WINDS WERE ADDED TO THE FORECAST FOR THE EVENING HOURS. ACTIVITY OVER THE REST OF THE AREA...THOUGH PRESENT...SEEMS LIKELY TO BE FAR LESS ORGANIZED THROUGH THE AFTERNOON AND EVENING. THE WAVE CURRENTLY OVER THE UPPER MIDWEST AND NORTHERN GREAT LAKES IS POISED TO SURGE SOUTHEASTWARD OVERNIGHT. THE MID-LEVEL TROUGH ORIENTATION AND POSITION IS VERY WELL AGREED UPON BY GUIDANCE...WITH ALL MODELS TRENDING TOWARD NEUTRAL AND THEN A NEGATIVE TILT TO THE MID-LEVEL WAVE BY MORNING. AS THIS OCCURS...UPPER JET CURVATURE WILL BECOME ENHANCED WITH THE CWA ENDING UP SQUARELY IN THE RIGHT ENTRANCE REGION OF AN ANTI- CYCLONICALLY CURVED UPPER LEVEL JET STREAK. UPPER DIVERGENCE FROM THIS FEATURE COUPLED WITH STRONG FRONTOGENETICAL FORCING AND DIFFERENTIAL PVA SHOULD ALLOW FOR A WIDE SWATH OF STRONGLY NEGATIVE OMEGAS ALONG THE FRONT AS IT BARRELS EASTWARD OVERNIGHT. SHEAR ALONG THE BOUNDARY WILL BE VERY STRONG WITH UPWARDS OF 50 KTS OF 0-3 KM SHEAR AND A WEAKLY VEERING PROFILE AS IT APPROACHES OUR CWA. HOWEVER...INSTABILITY WILL BE WANING SIGNIFICANTLY...SO WHILE A FEW THUNDERSTORMS WILL BE POSSIBLE...SEVERE WEATHER SEEMS UNLIKELY AT THE MOMENT. WIND GUSTS ALONG THE FRONT SEEM LIKELY TO BE MORE SYNOPTICALLY GENERATED AT THE MOMENT THAN FROM MESOSCALE EFFECTS. FRIES && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... WITH THE UPPER TROUGH OVER THE AREA THROUGH THE WEEKEND...CONDITIONS LOOK TO REMAIN RATHER UNSETTLED. SEVERAL ADDITIONAL MID-LEVEL SHORT WAVE TROUGHS LOOK TO ROTATE THROUGH THE LARGE SCALE CYCLONIC FLOW WITH FAIRLY COLD AIR IN THE MIDDLE AND UPPER LEVELS BECOMING RESIDENT OVER THE AREA. WHILE MODEL RH PROFILES ARE NOT VERY STRONG...LOW LEVEL RH VALUES LOOK LIKELY TO REMAIN RATHER HIGH GIVEN PERIODIC SHORT WAVE PASSAGE AND INTERLUDES OF LOW LEVEL NORTHWESTERLY FLOW AND LAKE TO 850 MB DELTA T'S RUNNING ON THE ORDER OF 16C. AS SUCH...CHANCES OF SHOWERS AND MOSTLY CLOUDY SKIES REMAIN THE GENERAL TREND THROUGH THE WEEKEND WITH TEMPERATURES BELOW NORMAL. FRIES && .LONG TERM /MONDAY THROUGH FRIDAY/... THE PERIOD BEGINS WITH GFS ENSEMBLE/ECMWF AGREEMENT THAT A MID-LEVEL TROUGH AXIS WILL BE CENTERED ACROSS NEW ENGLAND WITH THE UPPER OHIO VALLEY IN A NORTHWESTERLY FLOW. THE COOL, NORTHWESTERLY FLOW DICTATES A SILENT SCHC POP NORTH OF PITTSBURGH ON MONDAY. THE TROUGH WILL THEN SLOWLY PULL EASTWARD WITH DRY MID-LEVEL RIDGING BUILDING IN FOR THE REST OF THE WEEK. THIS WILL ALLOW FOR DRY AND COOL EARLY PART OF THE WEEK WITH TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL. TEMPERATURES WILL MODERATE EACH DAY AS THE RIDGE BUILDS IN MID-WEEK AND SLIDES EASTWARD. THUS, HIGHS ARE FORECAST TO BE AROUND 5 DEGREES ABOVE NORMAL BY THE END OF THE WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS AREAS NORTH OF PITTSBURGH, WITH A BETTER CHANCE FOR THUNDERSTORMS AT KBVI/KFKL/KDUJ THAN THE TERMINALS SOUTHWARD. AT KZZV, SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE TERMINAL LATE THIS AFTERNOON INTO THE EARLY EVENING. THUNDERSTORMS WILL HAVE LOCALIZED IFR VISIBILITY RESTRICTIONS WITH GUSTY WINDS. FOR LOCATIONS ALONG AND SOUTH OF KPIT, THUNDERSTORMS WILL BE MORE ISOLATED WITH MOSTLY VFR CONDITIONS PREVAILING INTO THE EVENING. A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT, BRINGING SHOWERS AND THUNDERSTORMS TO ALL OF THE TERMINALS BY DAWN. THE CHANCE OF SHOWERS AND STORMS WILL BEGIN AFTER 04Z, WITH MORE PERSISTENT SHOWERS WITH MVFR RESTRICTIONS EXPECTED IN THE 06Z-16Z SATURDAY WINDOW. WINDS AT 10 TO 15KTS MAY BECOME GUSTY AT TIMES WITH STORMS AND WILL SHIFT FROM SOUTHERLY TO WESTERLY ON SATURDAY. .OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/... SHOWERS WITH RESTRICTIONS AT TIMES WILL CONTINUE BEHIND THE COLD FRONT ON SATURDAY NIGHT AND SUNDAY. SHOWERS WILL DIMINISH MOSTLY BY SUNDAY NIGHT. EARLY MORNING FOG MAY PRODUCE ADDITIONAL SHORT PERIODS OF RESTRICTIONS EARLY MORNING SUNDAY THROUGH TUESDAY. OTHERWISE, HIGH PRESSURE FOLLOW ALLOW FOR VFR MONDAY THROUGH WEDNESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Sep 7, 3:36 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 336 PM EDT FRI SEP 7 2012 OHZ039>041-048-PAZ007>009-013>015-020-081945- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER- 336 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ049-050-057>059-068-PAZ016-021-022-WVZ001>003-081945- HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-JEFFERSON PA- ALLEGHENY-ARMSTRONG-HANCOCK-BROOKE-OHIO- 336 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL DEVELOP THIS AFTERNOON. A FEW OF THESE MAY BECOME BRIEFLY SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ069-PAZ023-029-031-073>076-WVZ004-012-021>023-041-081945- GARRETT-MONROE-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 336 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 7, 3:09 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT FRI SEP 7 2012 PAZ013-020-071945- BEAVER PA-LAWRENCE PA- 309 PM EDT FRI SEP 7 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEAVER AND SOUTH CENTRAL LAWRENCE COUNTIES... AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF ELLWOOD CITY...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ELLWOOD CITY AROUND 345 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4097 8031 4078 8021 4078 8042 4086 8046 KRAMAR
Special weather statement, Sep 7, 3:33 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 333 PM EDT FRI SEP 7 2012 PAZ014-072000- BUTLER PA- 333 PM EDT FRI SEP 7 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER COUNTY... AT 331 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF ZELIENOPLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR WAHLVILLE AROUND 340 PM...WHITESTOWN AROUND 345 PM...PETERSVILLE AROUND 350 PM...MOUNT CHESTNUT SPRINGS AROUND 355 PM AND GREENWOOD VILLAGE AROUND 400 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4097 8000 4081 7989 4079 8013 4087 8016 KRAMAR
Special weather statement, Sep 7, 3:49 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 349 PM EDT FRI SEP 7 2012 PAZ014-072015- BUTLER PA- 349 PM EDT FRI SEP 7 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER COUNTY... AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF ZELIENOPLE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE GREENWOOD VILLAGE...WHITESTOWN AND MERIDIAN. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4098 7993 4082 7981 4080 8007 4087 8011
Special weather statement, Sep 7, 3:53 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 353 PM EDT FRI SEP 7 2012 PAZ007-008-014-072030- BUTLER PA-MERCER PA-VENANGO PA- 353 PM EDT FRI SEP 7 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BUTLER... SOUTHEASTERN MERCER AND SOUTHWESTERN VENANGO COUNTIES... AT 348 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GROVE CITY... MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE KERRS CORNERS...HARRISVILLE AND BARKEYVILLE. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4126 7994 4110 7994 4115 8019 4122 8018 KRAMAR
Special weather statement, Sep 7, 3:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT FRI SEP 7 2012 PAZ015-022-072030- ARMSTRONG PA-CLARION PA- 355 PM EDT FRI SEP 7 2012 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN ARMSTRONG AND WEST CENTRAL CLARION COUNTIES... AT 353 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF EMLENTON...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE PERRYVILLE...WEST FREEDOM...EASTON AND ZION HILL. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4121 7949 4105 7950 4107 7969 4116 7969 KRAMAR
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:02 AM EDT | Special Weather Statement | PBZ | Westmoreland | 28 min |
| Sep 7, 2:29 AM EDT | Special Weather Statement | PBZ | Westmoreland | 46 min |
| Sep 7, 3:19 AM EDT | Special Weather Statement | PBZ | Indiana | 26 min |
| Sep 7, 3:21 AM EDT | Special Weather Statement | PBZ | Somerset | 24 min |
| Sep 7, 3:09 PM EDT | Special Weather Statement | PBZ | Lawrence | 36 min |
| Sep 7, 3:33 PM EDT | Special Weather Statement | PBZ | Butler | 27 min |
| Sep 7, 3:49 PM EDT | Special Weather Statement | PBZ | Butler | 26 min |
| Sep 7, 3:53 PM EDT | Special Weather Statement | PBZ | Mercer | 37 min |
| Sep 7, 3:55 PM EDT | Special Weather Statement | PBZ | Clarion | 35 min |
| Sep 7, 5:28 PM EDT | Special Weather Statement | PBZ | Armstrong | 32 min |
| Sep 7, 6:12 PM EDT | Special Weather Statement | PBZ | Lawrence | 48 min |
| Sep 7, 6:14 PM EDT | Special Weather Statement | PBZ | Mercer, Venango | 46 min |
| Sep 7, 6:45 PM EDT | Special Weather Statement | PBZ | Butler | 45 min |
| Sep 7, 6:56 PM EDT | Special Weather Statement | PBZ | Mercer, Venango | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.